Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 23, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 6, 2009, 1:48 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2009, 1:48 PM MST (20:48 UTC)
- Expired
- Nov 6, 2009, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 062048 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MST FRI NOV 6 2009 IDZ020-070100- /O.NEW.KPIH.WI.Y.0023.091106T2048Z-091107T0100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 148 PM MST FRI NOV 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST UNTIL SUNSET. WINDS WILL SIGNIFICANTLY DECREASE THROUGHOUT THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KPIH 070040 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 540 PM MST FRI NOV 6 2009 IDZ020-070145- /O.EXP.KPIH.WI.Y.0023.000000T0000Z-091107T0100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 540 PM MST FRI NOV 6 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE UPPER SNAKE RIVER PLAIN. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:04 AM MST, 10 hours 44 minutes earlier.
Area forecast discussion, Nov 6, 3:04 AM MST, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 304 AM MST FRI NOV 6 2009 .SHORT TERM...TODAY THROUGH SUNDAY. PACIFIC SYSTEM APPROACHES REGION TODAY AND COLD FRONT MOVES THROUGH. GENERALLY EXPECT MOST PRECIPITATION TO BE IN THE CENTRAL MOUNTAINS TODAY AND HAVE LIKELY CHANCES IN THAT REGION WITH SNOW LEVELS BETWEEN 6 AND 7 THOUSAND FEET. MAY SEE 1 TO 3 INCHES ABOVE 7 THOUSAND FEET. WINDS WILL INCREASE AND EXPECT 20 TO 30 MPH WINDS IN THE SNAKE RIVER PLAIN AS WELL TODAY. FOR NOW THINK WILL STAY UNDER ADVISORY CRITERIA. STAY IN STRONG ZONAL FLOW ALOFT THROUGH THE WEEKEND AND ANOTHER EMBEDDED SHORT WAVE WILL PROVIDE ANOTHER CHANCE OF MAINLY MOUNTAIN PREOCCUPATION ON SATURDAY. LATEST 06Z NAM AND GFS RUNS NOW SHOWING DRY CONDITIONS ON SUNDAY AS STRONG HIGH PRESSURE AT THE SURFACE MOVES INTO THE PANHANDLE. ENDED UP DECREASING PRECIPITATION SIGNIFICANTLY ON SUNDAY IN THE GRIDS. EXPECT WELL ABOVE NORMAL TEMPERATURES AGAIN TODAY WITH COOLING EXPECTED OVER THE WEEKEND WITH NEAR NORMAL HIGH TEMPERATURES BY SUNDAY. GK .LONG TERM...MONDAY THROUGH FRIDAY. THE UPPER LEVEL RIDGE ON MONDAY WILL MOVE OFF TO THE EAST BY TUE AS THE NEXT TROF MOVES INTO THE PAC NW COAST. THE FCST AREA WILL REMAIN DRY THRU MON NIGHT...WITH LIGHT PRECIP MOVING INTO THE CEN MTNS ON TUE. PRECIP SPREADS ACROSS THE FCST AREA TUE NIGHT AS A COLD FRONT MOVES THRU THE AREA. VERTICAL CIRCULATIONS ASSOCIATED WITH THE RIGHT REAR JET QUAD WILL ENHANCE PRECIP OVER THE NE CORNER OF THE FCST AREA WED MORNING...PER GFS. THE TROF AXIS PASSES BY WED EVE...BRINGING MOST OF THE PRECIP TO AN END. A STRONG POST FRONTAL PRESS GRADIENT SHOULD RESULT IN GUSTY WINDS ON WED...ALONG WITH COOLER TEMPS. THE UPPER FLOW BECOMES WEAK AND DISORGANIZED FOR THE REST OF THE WEEK...SO HAVE REDUCED PRECIP TO ISOLD MTN SHOWERS. HEDGES && .AVIATION...MINOR WAVES IN THE STRONG WESTERLY UPPER FLOW WILL RESULT IN PRECIP MAINLY OVER THE MTNS TODAY AND TONIGHT. ONLY KSUN SHOULD BE IMPACTED...HOWEVER VFR CONDITIONS ARE EXPECTED TO PREVAIL. STRONG SOUTHWEST WINDS WILL IMPACT THE SNAKE RIVER PLAIN TODAY WITH GUSTS UP TO 35 KTS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 6, 4:30 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MST FRI NOV 6 2009 IDZ017>025-031-032-071400- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MST FRI NOV 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ONE TO THREE INCHES OF SNOW IS POSSIBLE IN THE CENTRAL MOUNTAINS ABOVE 7 THOUSAND FEET. FIFTEEN TO THIRTY MILE PER HOUR WINDS ARE POSSIBLE IN THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.